Sex

I don’t feel this an easy question to ask, but here goes.
I am a 55 year old female, I was diagnosed with 2 years ago now, but recently I have noticed that I have lost my desire to have sex.
I have no relationship problems and been happily married for 30 years.
, I can’t decide if it’s menopause or pd medication or both.
I would appreciate any advice on this topic please :pray:

Hi @Lorna1,

I can appreciate that this is quite a sensitive topic, but I can assure you that you are not alone with what you are experiencing.

Sexual problems can affect many people with Parkinson’s. This can be due to the physical effects of the condition on things such as co-ordination and speed of movement, or emotional issues like low mood or depression. For women, menapause can also also affect your desire to have sex and we have more information on our website on this as well as general information on sex and relationships for people with Parkinson’s here: https://www.parkinsons.org.uk/information-and-support/sex-and-parkinsons

For more support on this, I’d also advise you to speak to your GP as they may need to review your medication or you can give our helpline a call on 0808 800 0303 to speak to an adviser.

Best wishes,
Reah

Hi Lorna,

Well done for broaching this rather sensitive issue. There was an instructive article in The Times Saturday Weekend supplement a few weeks ago which discussed this very thing (although not in the context of Parkinson’s) by Suzi Godson. She was very encouraging! and, as a therapist in this field, can offer sounder advice than many - and with confidence and without embarrassment.

I would just add that anything that is positive and comforting deserves to be nurtured, particularly when things might be difficult and challenging in life.

Best wishes.

Hi Lorna
Was interested in your post as you sound very similar to me, I have been reading the forum for quite a while but never felt ready to contribute before.
I am 52 and have been diagnosed just over 2 years and happily married for 33 years, I feel confused by many of my symptoms including lack of sex drive amongst others and question whether they are down to Parkinson’s, menopause or medication, maybe interesting and helpful to discuss further.

Thank you for your replies, I find this forum such a help, even if nobody has the answers, it feels better sharing your worries & concerns about this dreadful disease

Hi @Lorna1, As @Reah has pointed out, your first port of call should be your GP who may be able to prescribe the female version of Sildenafil but certainly discuss your problem with them. You may not need Sildenafil but something else to help get your libido going again, good luck and keep the Forum posted on your progress. Stay safe.

Les

Thank you Les, I will certainly make an appointment to discuss this with my doctor.
Thanks for your suggestion

hi
similar experience here, definitely down to sinemet, gradually took myself off it, back to better sex.
I’d rather have a tremor in my hand and good sex, than no tremor
good for you raising a difficult subject
. medication affects all of you in some way

Hi Easter,
We just wanted to say hi and welcome to the Forum! In case you haven’t seen the info yet, we have a free and confidential helpline at 0808 800 0303 in addition to the exhaustive information on our website, which is helpfully very easy to search through. We agree with you that Lorna deserves praise for daring to broach a sensitive subject. We would like everyone here to feel free to discuss any aspect of Parkinsons, as sharing experience strengthens us all, and knowledge is power!
Best wishes, and again, welcome to the community!
Jason
Mod Team